Alert archive / Oregon / High Wind Warnings in 2011

High Wind Warning 14, NWS Portland, OR

October 4, 2011

NWS Portland, OR issued this high wind warning at Oct 4, 2011, 9:31 AM PDT. It took effect at Oct 4, 2011, 2:00 PM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 4, 2011, 9:31 AM PDT (16:31 UTC)
In effect from
Oct 4, 2011, 2:00 PM PDT
Expired
Oct 4, 2011, 6:02 PM PDT
In force
4 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WWUS76 KPQR 041631
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
931 AM PDT TUE OCT 4 2011

ORZ001-002-050600-
/O.UPG.KPQR.HW.A.0009.111004T2100Z-111005T0600Z/
/O.NEW.KPQR.HW.W.0014.111004T2100Z-111005T0600Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
931 AM PDT TUE OCT 4 2011

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING FOR THE NORTH AND CENTRAL OREGON COASTAL
HEADLANDS...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* TIMING: SOUTH WINDS SHOULD INCREASE THIS AFTERNOON AND EVENING 
  OVER THE BEACHES AND COASTAL HEADLANDS AS A STRONG COLD FRONT 
  APPROACHES THE COAST. 

* WINDS: WINDS WILL INCREASE OVER THE BEACHES AND COASTAL
  HEADLANDS TO 35 TO 40 MPH WITH GUSTS TO 60 MPH THIS AFTERNOON
  AND EVENING. WINDS IN COASTAL COMMUNITES WILL INCREASE TO 25 TO
  35 MPH WITH GUSTS AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
805 
WWUS76 KPQR 041633 CCA
NPWPQR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PORTLAND OR
932 AM PDT TUE OCT 4 2011

ORZ001-002-050600-
/O.UPG.KPQR.HW.A.0009.111004T2100Z-111005T0600Z/
/O.COR.KPQR.HW.W.0014.111004T2100Z-111005T0600Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
932 AM PDT TUE OCT 4 2011

...HIGH WIND WATCH UPGRADED TO HIGH WIND WARNING...IN EFFECT FROM
2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR THE NORTH AND
CENTRAL OREGON COASTAL HEADLANDS...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING.

* TIMING: SOUTH WINDS SHOULD INCREASE THIS AFTERNOON AND EVENING 
  OVER THE BEACHES AND COASTAL HEADLANDS AS A STRONG COLD FRONT 
  APPROACHES THE COAST. 

* WINDS: WINDS WILL INCREASE OVER THE BEACHES AND COASTAL
  HEADLANDS TO 35 TO 40 MPH WITH GUSTS TO 60 MPH THIS AFTERNOON
  AND EVENING. WINDS IN COASTAL COMMUNITES WILL INCREASE TO 25 TO
  35 MPH WITH GUSTS AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
565 
WWUS76 KPQR 042135
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
235 PM PDT TUE OCT 4 2011

ORZ001-002-050600-
/O.CON.KPQR.HW.W.0014.000000T0000Z-111005T0600Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
235 PM PDT TUE OCT 4 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR THE NORTH AND CENTRAL OREGON COASTAL BEACHES AND
HEADLANDS...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING.

* TIMING: SOUTH WINDS SHOULD INCREASE LATE THIS AFTERNOON AND
  EVENING OVER THE BEACHES AND COASTAL HEADLANDS AS A STRONG COLD
  FRONT APPROACHES THE COAST.

* WINDS: WINDS WILL INCREASE OVER THE BEACHES AND COASTAL 
  HEADLANDS TO 35 TO 40 MPH WITH GUSTS TO 60 MPH THIS 
  AFTERNOON AND EVENING. WINDS IN COASTAL COMMUNITES WILL 
  INCREASE TO 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
224 
WWUS76 KPQR 050102
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
602 PM PDT TUE OCT 4 2011


ORZ001-002-050215-
/O.CAN.KPQR.HW.W.0014.000000T0000Z-111005T0600Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
602 PM PDT TUE OCT 4 2011

...HIGH WIND WARNING IS CANCELLED FOR THE NORTH AND CENTRAL OREGON
COASTAL BEACHES AND HEADLANDS...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WARNING.

THE FRONT HAS MOVED ONSHORE AND THE THREAT FOR STRONG WINDS IN
EXCESS OF 55 MPH IS OVER.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Oct 4, 8:40 AM PDT, 51 minutes earlier.

Area forecast discussion, Oct 4, 8:40 AM PDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
840 AM PDT TUE OCT  4 2011

.SYNOPSIS...A STRONG FRONT APPROACHING THE COAST WILL MOVE THROUGH
THE AREA THIS AFTERNOON AND EVENING BRINGING RAIN TO THE AREA AND
STRONG WINDS TO THE COAST. SHOWERS WILL LINGER IN THE PASSING LOW
WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE AREA THURSDAY THROUGH
EARLY SATURDAY...BEFORE ANOTHER SYSTEM MOVES ONSHORE OVER THE
WEEKEND.
&&

.SHORT TERM...LANGLEY HILL DOPPLER RADAR IS SHOWING SHOWERS
INCREASING OFFSHORE ASSOCIATED WITH A WEAK OCCLUDED FRONT PASSING TO
THE NORTH. SATELLITE IMAGERY SHOWS THIS APPROACHING FRONTAL SYSTEM
CURRENTLY MOVING INSIDE OF 130W. PRECIPITABLE WATER REMAIN HIGH
BEHIND THIS SYSTEM...WITH VALUES APPROACHING 2 INCHES. MODELS ARE
VERY CONSISTENT IN THE GENERAL TIMING OF THIS SYSTEM WITH THE MAIN
RAIN SHIELD REACHING THE COAST LATE THIS AFTERNOON. SOME
HEAVY RAIN LIKELY THIS AFTERNOON AND EVENING ESPECIALLY ALONG THE
COAST AND COAST RANGE. THE JET STREAM IS DRIVING THE BULK OF THE
ENERGY TOWARD THE NORTHERN CALIFORNIA COAST AND ELONGATING THE FRONT.
NAM CONTINUES TO SHOW A WAVE DEVELOPING ON THE FRONT LATE THIS
AFTERNOON AND MOVING TO THE NORTHERN COASTAL WATERS DURING THE
EVENING...WHICH COULD ENHANCE THE WINDS ALONG THE COAST. THE CURRENT
MODEL RUN HAS THE GRADIENTS MORE SOUTHERLY THAN PREVIOUS RUNS...
GIVING RISE TO POSSIBLE STRONG WINDS OVER THE WATERS AND COASTAL
HEADLANDS. HAVE UPGRADED THE WATCH TO A HIGH WIND WARNING WITH THE
MORNING UPDATE TO ACCOUNT FOR THE POSSIBILITY OF HIGH WINDS ALONG THE
OREGON COASTAL HEADLANDS...WITH ONLY STRONG WINDS EXPECTED IN COASTAL
COMMUNITIES

THE UPPER TROUGH DIGS SOUTH BY WEDNESDAY AFTERNOON WITH COLDER AIR
ALOFT MOVING OVER THE AREA FOR A CHANCE OF THUNDERSTORMS WEDNESDAY
AFTERNOON. THREAT OF SHOWERS SHOULD DIMINISH WEDNESDAY NIGHT AS THE
UPPER TROUGH CONTINUES TO SHIFT SOUTHEAST.

THURSDAY SHOULD BE MOSTLY DRY AND A LITTLE WARMER AS THE UPPER LOW
MOVES OVER CALIFORNIA AND NEVADA AND A WEAK RIDGE BEGINS TO BUILD IN.
A FEW SHOWERS WILL BE POSSIBLE OVER THE CASCADES EARLY THURSDAY.
LIKENS/BROWN

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...MODELS ARE IN
GOOD AGREEMENT IN BUILDING A RIDGE OVER THE AREA THURSDAY NIGHT WHICH
WILL MOSTLY LIKELY BE DRY AND CONFIDENCE IN THIS FORECAST IS PRETTY
GOOD. HOWEVER...BY FRIDAY THE MODELS SHOW A SERIES OF SHORTWAVES
MOVING ACROSS THE RIDGE WHICH COULD PRODUCE PRECIPITATION...
ESPECIALLY OVER THE CASCADES. MODELS CONTINUE TO INDICATE A STRONGER
FRONTAL SYSTEM REACHING THE NORTHWEST SOMETIME LATE SATURDAY OR
SUNDAY. SCHNEIDER
&&

.AVIATION...EXPECT PREDOMINANTLY VFR CONDITIONS MUCH OF TODAY...
WITH POCKETS OF MVFR IN THE VALLEY MAINLY THIS MORNING. AS THE
NEXT STRONG FRONT REACHES THE COAST LATER TODAY AND THIS
EVENING...WILL SEE MORE WIDESPREAD MVFR CONDITIONS...FIRST AT THE
COAST BY 00Z...IN THE VALLEY BY 06Z. RAIN COULD BE HEAVY AT TIMES
AT THE COAST THIS EVENING...WITH IFR CONDITIONS AT TIMES. WILL
ALSO HAVE RATHER STRONG WINDS ALONG THE COASTAL STRIP FOR A FEW
HOURS BEGINNING AROUND 00Z...BUT LIKELY BELOW HIGH WIND CRITERIA
AT THE COASTAL AIRPORTS.

KPDX AND APPROACHES...VFR CONDITIONS...WITH A SMALL CHANCE OF MVFR
CIGS THIS MORNING. FRONTAL RAIN WILL BEGIN IN EARNEST AROUND OR
JUST BEFORE 00Z WITH THE HEAVIEST RAIN IN THE EVENING THROUGH
MIDNIGHT. MVFR IS AGAIN POSSIBLE DURING THIS PERIOD. PT
&&

.MARINE...SEAS WILL BE 10 TO 12 FT THIS MORNING...BUT WILL LIKELY
RISE TO BETWEEN 15 AND 20 FT DUE TO STRONG WIND DRIVEN SEAS THIS
AFTERNOON AND EVENING AS A STRONG FRONT APPROACHES. SEAS WILL
DROP BACK INTO THE LOWER TEENS LATER TONIGHT AND EARLY WEDNESDAY...
THEN AT LEAST THE SOUTHERN WATERS WILL GET CLIPPED BY SWELL IN THE
MID TEENS AS A SWELL TRAIN HEADS SOUTHEAST TOWARD CALIFORNIA.

GALE FORCE WINDS WILL DEVELOP IN THE OUTER WATERS THIS MORNING AND
SPREAD INTO THE INNER WATERS THIS AFTERNOON. THIS SYSTEM HAS A
STRONGER LOW LEVEL JET WITH IT THAN THE LAST. THE GRADIENT STAY
EASTERLY AHEAD OF THE FRONT BUT THE MODELS NOW INDICATE A
SOUTHERLY COMPONENT MAY DEVELOP RIGHT WITH THE FRONT BETWEEN ABOUT
00Z AND 02Z THAT COULD ALLOW THE WINDS OVER THE COLUMBIA BAR.
SHOULD SEE HIGH END GALE GUSTS TO NEAR 45 KT WITH A FEW POSSIBLY
CLOSE TO 50 KT DURING THE FRONTAL PASSAGE. WINDS DROP OFF BY
MIDNIGHT AS THE FRONT MOVES ONSHORE. WINDS ARE MUCH MORE SUBDUED
THROUGH THE REMAINDER OF THE WEEK. PT
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS
     EVENING FOR CENTRAL OREGON COAST-NORTH OREGON COAST.

WA...NONE.
PZ...GALE WARNING UNTIL 11 PM PDT THIS EVENING FOR COASTAL WATERS
     FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 6 AM
     PDT WEDNESDAY.

&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Oct 4, 6:09 AM PDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
609 AM PDT TUE OCT 4 2011

ORZ003>014-WAZ019>023-039-040-051615-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
609 AM PDT TUE OCT 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.

ORZ001-002-051615-
NORTH OREGON COAST-CENTRAL OREGON COAST-
609 AM PDT TUE OCT 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS ARE POSSIBLE ALONG THE BEACHES AND COASTAL HEADLANDS
THIS AFTERNOON AND EVENING. SEE PDXNPWPQR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ250-255-270-275-051615-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
609 AM PDT TUE OCT 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE WINDS ARE POSSIBLE WITH A STORM SYSTEM TODAY. REFER
TO THE LATEST MARINE WEATHER MESSAGE (PDXMWWPQR) FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 3:57 AM PDTHigh Wind WatchPQR6 hr

Nearby

High Wind Warnings in Oregon, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.